Life Is UnfairThu, Nov 30th 2000
Dr, every time I do drugs (illegal) I freak out. It's not fair! Here I am, totally depressed, naturally shy to the point where I'd rather kill myself than see a shrink... and even illegal drugs are no relief! This really bites. My friends will smoke a joint and feel euphoria and a mild numbness, like emotional Novocain. Me? I think I'm dying, hallucinate, and generally freak out so much the out-of-body aspects of drug-abusing aren't worth it. It's the same no matter what I do... weed, shrooms, DMX. The only thing that works is sleeping pills... but then I just go to sleep. ahhhh! Why don't I relax like everyone else? Do you know of anything (legal or illegal) that will make me feel less scared and down? Please don't suggest I see some therapist or something. I'm phobic of authority figures (not kidding). Well, not on the internet, but in real life....
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
- Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.